By Topic

Second-order noiseless source coding theorems

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Kontoyiannis, I. ; Dept. of Electr. Eng., Stanford Univ., CA, USA

Shannon's celebrated source coding theorem can be viewed as a “one-sided law of large numbers”. We formulate second-order noiseless source coding theorems for the deviation of the codeword lengths from the entropy. For a class of sources that includes Markov chains we prove a “one-sided central limit theorem” and a law of the iterated logarithm

Published in:

Information Theory, IEEE Transactions on  (Volume:43 ,  Issue: 4 )